MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Catalog Number LITNGBT7TQ130
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a thrombectomy procedure in the right lower extremity (rle) using an indigo system aspiration catheter 7 (cat7), an indigo system lightning bolt aspiration tubing (lightning bolt), an indigo system separator 7 (sep7), a guidewire (0.035), and a sheath (45cm) via the left groin.It was reported that the procedure was completed, but flow was not able to be restored through the limb.Hemostasis was achieved with a collagen plug.Post-procedure, the patient had continued pain with a cool and mottled right foot with decreased sensation, and pulses were only present at the bypass graft site.The patient required a right above the knee amputation (aka) and in-patient hospitalization due to the limb ischemia.The event was considered resolved on 13-oct-2025.Right lower extremity ischemia was reported to be a serious adverse event with a definite relationship to the indigo aspiration system and a definite relationship to the index procedure.On 24-oct-2025, additional information was received from clinical that right lower extremity ischemia was determined to be a serious adverse event with an unrelated relationship to the indigo aspiration system and an unrelated relationship to the index procedure.On 15-feb-2026, additional information was received from clinical that right lower extremity ischemia was determined by the independent medical reviewer (imr) to be a serious adverse event with a possible relationship to the indigo aspiration system (cat7) and a possible relationship to the index procedure.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the right lower extremity (rle) using an indigo system aspiration catheter 7 (cat7), an indigo system lightning bolt aspiration tubing (lightning bolt), an indigo system separator 7 (sep7), a guidewire (0.035), and a sheath (45cm) via the left groin.It was reported that the procedure was completed, but flow was not able to be restored through the limb.Hemostasis was achieved with a collagen plug.Post-procedure, the patient had continued pain with a cool and mottled right foot with decreased sensation, and pulses were only present at the bypass graft site.The patient required a right above the knee amputation (aka) and in-patient hospitalization due to the limb ischemia.The event was considered resolved on (b)(6) 2025.Right lower extremity ischemia was reported to be a serious adverse event with a definite relationship to the indigo aspiration system and a definite relationship to the index procedure.On (b)(6) 2025, additional information was received from clinical that right lower extremity ischemia was determined to be a serious adverse event with an unrelated relationship to the indigo aspiration system and an unrelated relationship to the index procedure.On (b)(6) 2026, additional information was received from clinical that right lower extremity ischemia was determined by the independent medical reviewer (imr) to be a serious adverse event with a possible relationship to the indigo aspiration system (cat7) and a possible relationship to the index procedure.On (b)(6) 2026, additional information was received from clinical that right lower extremity ischemia was determined by the independent medical reviewer (imr) to be a serious adverse event with an unrelated relationship to the indigo aspiration system (cat7) and a possible relationship to the index procedure.The imr noted that the patient had profound acute limb ischemia (ali) on presentation and had multiple attempts at mechanical thrombectomy and thrombolysis, without acute benefit or resolution.It was reported that this was not a device/drug issue, but rather a clinical event that was quite difficult to treat and unfortunately an undesired outcome.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the penumbra clinical team: 1.Section b.Box 5.Describe event or problem.Note: right lower extremity ischemia was previously reported to be a serious adverse event with a possible relationship to the indigo aspiration system and to the index procedure.However, on (b)(6) 2026, an update was received that the previously reported right lower extremity ischemia was determined to have an unrelated relationship to the indigo aspiration system.Therefore, this event is not considered reportable against the indigo aspiration system.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24594339
Report Number3005168196-2026-00072
Device Sequence Number10474613
Product Code QEW
UDI-Device Identifier00815948025462
UDI-Public00815948025462
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K223186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGBT7TQ130
Device Lot NumberH00007542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale